Alert archive / Ohio / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Wilmington, OH
NWS Wilmington, OH issued this wind chill advisory at Feb 10, 2011, 4:49 AM EST for 23 counties in Ohio; 4 counties in Indiana. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2011, 4:49 AM EST (09:49 UTC)
- Expired
- Feb 10, 2011, 9:58 AM EST
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
All 27 counties
Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 58 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWUS41 KILN 100949 WSWILN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 449 AM EST THU FEB 10 2011 OHZ026-034-035-043>046-101600- /O.NEW.KILN.WC.Y.0003.110210T0949Z-110210T1600Z/ HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE 449 AM EST THU FEB 10 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. A VERY COLD AIRMASS HAS SETTLED INTO THE OHIO VALLEY. THE COMBINED AFFECTS OF TEMPERATURES ZERO TO 5 BELOW AND WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL READINGS AS COLD AS 20 BELOW ZERO THIS MORNING. ALTHOUGH IT WILL BE SUNNY...TEMPERATURES WILL BE VERY SLOW TO WARM UP. A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINED AFFECTS OF WIND AND COLD TEMPERATURES CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 10 AND 24 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY, MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ INZ050-058-059-066-OHZ042-051>056-060>065-070>072-101600- /O.NEW.KILN.WC.Y.0003.110210T0949Z-110210T1600Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-DARKE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...GREENVILLE...PIQUA...URBANA...SPRINGFIELD...LONDON... COLUMBUS...NEWARK...EATON...DAYTON...XENIA... WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...HAMILTON... LEBANON...WILMINGTON 449 AM EST THU FEB 10 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. A VERY COLD AIRMASS HAS SETTLED INTO THE OHIO VALLEY. THE COMBINED AFFECTS OF TEMPERATURES IN THE SINGLE DIGITS AND WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL READINGS AS COLD AS 10 BELOW ZERO THIS MORNING. ALTHOUGH IT WILL BE SUNNY...TEMPERATURES WILL BE VERY SLOW TO WARM UP. A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINED AFFECTS OF WIND AND COLD TEMPERATURES CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 10 AND 24 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY, MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$
1 follow-up statement
093 WWUS41 KILN 101458 WSWILN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 958 AM EST THU FEB 10 2011 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 101600- /O.CAN.KILN.WC.Y.0003.000000T0000Z-110210T1600Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... HAMILTON...LEBANON...WILMINGTON 958 AM EST THU FEB 10 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE RISEN A LITTLE FROM THEIR MORNING LOWS...ALLOWING WIND CHILL READINGS TO RECOVER ALSO. WINDS HOWEVER ARE LIGHT...MINIMIZING THEIR CHILLING AFFECT. WHILE THERE MIGHT BE AN ISOLATED READING BELOW THE ADVISORY CRITERIA OF 10 BELOW ZERO...THE MAJORITY OF THE AREA IS NO LONGER EXPERIENCING WIND CHILLS THAT COLD. THEREFORE THE ADVISORY HAVE BEEN CANCELLED. $$ SITES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 12:39 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 10, 12:39 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1239 AM EST THU FEB 10 2011 .SYNOPSIS... A BROAD AREA OF LOW PRESSURE WILL PASS SOUTH OF THE REGION TONIGHT. HIGH PRESSURE WILL RE-ESTABLISH ITSELF ACROSS THE OHIO VALLEY ON THURSDAY. THE HIGH WILL MOVE EAST OF THE AREA ON FRIDAY AS A WEAK WEATHER DISTURBANCE APPROACHES FROM THE NORTHWEST. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... CURRENT RADAR TRENDS SHOWING A STRONG W-E PUSH OVER CENTRAL KENTUCKY. EARLIER 8 PM REPORTS FROM OUR FAR SOUTHEAST CWA SHOW THAT SNOW HAS BARELY MEASURED AN EIGHTH OF AN INCH EVEN THOUGH CONSISTENT HEAVIER RETURNS ARE PRESENT. SNOW WAS A VERY FINE CONSISTENCY IN THIS AREA. TEMPERATURES OVER THE SOUTHEAST WILL SEE A STRONG DROP BEFORE DAYBREAK AS SKIES CLEAR OUT. ACTUALLY RAISED MIN TEMPS FOR OVERNIGHT HOURS IN THIS LOCATION...WHILE DROPPING THEM A DEGREE OR TWO IN THE FAR NORTHWEST WHERE SKIES WILL BE CLEAR FOR A DECENT AMOUNT OF TIME TONIGHT. THOUGHT THAT TRULY CLEAR SKIES IN THE SOUTHEAST WOULD NOT HAPPEN UNTIL LATE AND THE RADIATION WILL NOT HAVE ENOUGH TIME TO DROP AS LOW AS WE HAD IT ADVERTISED. THIS BROUGHT A TIGHTER TEMP GRADIENT OVER THE CWA...PARTICULARLY SOUTHEAST OF THE I-71 CORRIDOR. EXPECT TO OPEN UP A RANGE IN TEMPERATURES OVERNIGHT AS THESE TRUE RADIATIONAL COOLING OVER A FRESH SNOWPACK NIGHTS REALLY SEE A TREMENDOUS VARIATION FROM LOW LYING AND ISOLATED AREAS VERSUS MORE URBAN AND/OR FORESTED REGIONS. WILL NOT UNDO THE WIND CHILL MENTION IN THE HWO THOUGH I THINK THAT ASOS 10 METER /30 FOOT/ WINDS WILL NOT BE REPRESENTATIVE OF CALM SURFACE WINDS THAT ARE LIKELY TO BE PRESENT. SPS HANDLED THIS COMBINATION WELL. BTW...ITS GONNA BE COLD. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/... HIGH PRESSURE WILL REMAIN ANCHORED ACRS THE AREA ON THURSDAY. DESPITE ABUNDANT SUNSHINE...TEMPERATURES WILL STRUGGLE TO WARM AS ARCTIC AIRMASS REMAINS. HIGHS WILL RANGE FROM THE LOWER TEENS NW TO THE MID 20S FAR SOUTH/SE. AFOREMENTIONED HIGH WILL BEGIN TO MOVE SOUTHEAST OF THE AREA THURSDAY NIGHT. AN APPROACHING S/WV AND RETURN WAA FLOW WILL CAUSE CLOUDS TO INCREASE. MODELS CONTINUE TO STRUGGLE AT THIS POINT AS TO HOW MUCH INCREASING LOW LEVEL MOISTURE WILL RESULT IN CLOUD FORMATION. THUS...HAVE EITHER GONE PARTLY CLOUDY OR MOSTLY CLEAR ATTM. FOR FRIDAY INTO FRIDAY NIGHT...SOUTHWESTERLY FLOW AROUND DEPARTING HIGH ALONG WITH ANOTHER APPROACHING S/WV WITHIN THE NW FLOW ALOFT WILL CONTINUE TO INCREASE MOISTURE ACRS THE AREA. ENOUGH MOISTURE AND LIFT MAY RESULT IN A FEW SNOW SHOWERS BY FRIDAY NIGHT. TEMPERATURES WILL MODERATE ON FRIDAY BUT WILL STILL REMAIN BELOW NORMAL. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MODEL AGREEMENT IS FAIRLY GOOD AT THE START OF THE EXTENDED PERIOD...BUT BY SATURDAY NIGHT AND SUNDAY THERE ARE SOME TIMING AND MAGNITUDE DIFFERENCES WITH VARIOUS FEATURES THAT CREATE SOME UNCERTAINTY GOING INTO THE NEW WEEK. WILL START THINGS OFF SATURDAY WITH LINGERING SNOW SHOWERS PUSHING EAST...AS A SHORTWAVE MOVES THROUGH THE REGION. FLOW TURNS MORE ZONAL AFTER THIS. SEVERAL SURFACE LOW PRESSURE AREAS WILL CUT EAST-SOUTHEAST ACROSS THE GREAT LAKES DURING THE FIRST PART OF THE WEEK...AND AT THIS POINT THE SOLUTIONS BECOME MORE UNSTABLE. THE GFS DEEPENS THESE FEATURES...DRIVING THEM FURTHER SOUTH (ACROSS MICHIGAN) AND PRODUCING MORE PRECIPITATION. THIS ALSO ACTS TO SUPPRESS WARM ADVECTION AND KEEP TEMPS QUITE COOL. WAS NOT AS HAPPY WITH THIS SOLUTION...THINKING THAT THESE DISTURBANCES WERE BEING DRIVEN TOO FAR SOUTH...AND NOT ALLOWING SURFACE CONDITIONS TO RESPOND PROPERLY TO THE WARM ADVECTION. THE ECMWF LINES UP MORE WITH THE PREVIOUS FORECAST THINKING AND ALSO WITH HPC...SO USED ITS DEPICTION AS A BASIS FOR THE REST OF THE EXTENDED. THIS KEEPS TEMPS WARMING THROUGH THE WEEK...AND KEEPS PRECIP MAINLY NORTH OF THE CWA. THIS DID NOT FORCE ANY SIGNIFICANT CHANGES TO THE GOING FORECAST PACKAGE. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... HIGHLY AMPLIFIED UPPER LEVEL FLOW WITH DEEP MEAN TROF ACROSS THE GREAT LAKES AND EASTERN UNITED STATES. HIGH CLOUDS CLOUDS ASSOCIATED WITH LOW MOVG THRU THE THE DEEP SOUTH TO EXIT THE REGION YIELDING MAINLY CLEAR SKIES OVERNIGHT. IN NW FLOW PATTERN...SFC HIGH PRESSURE BEGINS TO NOSE IN OVERNIGHT AND BUILDS ACRS THE REGION ON THURSDAY. EXPECT CLEAR SKIES WITH SOME INCREASE IN HIGH LEVEL CLOUDS LATE IN THE AFTN INTO THE EVENING. LIGHT WEST WINDS WILL BECOME SOUTHWEST UP TO 10 KTS DURG THE DAY. .OUTLOOK...MVFR CIGS POSSIBLE SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...FRANKS SHORT TERM...HICKMAN LONG TERM...HATZOS AVIATION...AR
Hazardous weather outlook, Feb 9, 4:29 PM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 429 PM EST WED FEB 9 2011 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-102200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND- 429 PM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. HIGH PRESSURE WILL ESTABLISH ITSELF ACROSS THE OHIO VALLEY THROUGH THURSDAY MORNING. SKIES WILL CLEAR OVERNIGHT...ALLOWING TEMPERATURES TO DROP INTO THE LOWER SINGLE DIGITS TO BELOW ZERO IN SOME LOCATIONS. WINDS AT THIS TIME ARE FORECAST TO RANGE BETWEEN 5 AND 10 MPH WITH THE LIGHTEST WINDS COINCIDING WITH THE COLDEST TEMPERATURES BY SUNRISE. WHILE A WIND CHILL ADVISORY IS NOT EXPECTED AT THIS TIME...RESIDENTS SHOULD STILL BE AWARE OF THE VERY COLD TEMPERATURES TONIGHT INTO THURSDAY MORNING AND DRESS APPROPRIATELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. VERY COLD TEMPERATURES CAN BE EXPECTED THURSDAY MORNING. ALTHOUGH WINDS WILL BE LIGHT...RESIDENTS SHOULD STILL DRESS APPROPRIATELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ077>079-081-082-088-102200- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-ADAMS-PIKE-SCIOTO- 429 PM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in Ohio, 2011Wind Chill Advisories in Indiana, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.